Fourth Mississippi State Conference on Differential Equations and Computational Simulations,
Electron. J. Diff. Eqns., Conf. 03, 1999, pp. 108-118.

On matched asymptotic analysis for laminar channel flow with a turning point

Chunqing Lu

This paper presents a formal analysis of the asimptotic behaviour of solutions of type III for the Berman equation
\epsilon f^{iv}=ff'''-f'f'' ,\quad f(0)=f''(0)=f'(1)=f(1)-1=0\,, 
where $f$ describes a laminar flow in a channel with porous walls. A solution has a nonlinear turning point $(1-\Delta )$, i.e.\ $f(1-\Delta) = 0$ for some $\Delta(\epsilon)$. It is shown that
f(\eta )\sim -\frac{1-\Delta }{\pi \Delta }\sin 
\frac{\pi \eta }{1-\Delta }, 
$\epsilon \to 0^{+}$, for $\eta \in [0,1-\Delta )$ where $\Delta $ satisfies
\frac{\Delta }{\epsilon } e^{\Delta/\epsilon }\sim 
\frac{1}{2e\pi^{9}\epsilon ^{8}}. 

Published July 10, 2000.
Math Subject Classifications: 34B15, 34E05, 34E20.
Key Words: singular perturbations, turning point, laminar flow, transcendental terms.

Show me the PDF file (137K), TEX file, and other files for this article.

Department of Mathematics and Statistics
Southern Illinois University at Edwardsville
Edwardsville, IL 62026 USA
Return to the EJDE web page